Dynamics of wave propagation and curvature of discriminants
Annales de l'Institut Fourier, Volume 50 (2000) no. 6, p. 1945-1981

For a Lagrange distribution of order zero we consider a quadratic integral which has logarithmic divergence at the singular locus of the distribution. The residue of the asymptotics is a Hermitian form evaluated in the space of positive distributions supported in the locus. An asymptotic analysis of the residue density is given in terms of the curvature form of the locus. We state a conservation law for the residue of the impulse-energy tensor of solutions of the wave equation which extends the classical conservation law in the geometrical optics.

Pour une distribution lagrangienne arbitraire d’ordre zéro nous considérons une intégrale d’intensité à divergence logarithmique sur le lieu singulier de la variété lagrangienne. Le résidu du terme logarithmique est une forme hermitienne á évaluer dans l’espace des distributions positives à support le lieu singlier. La densité du résidu est calculée au moyen du symbole de la distribution. Une analyse du résidu est donnée en termes de la forme de courbure de la variété lagrangienne. Une loi de conservation est établie pour le résidu du tenseur de “énergie-impulsion” des solutions de l’équation des ondes, qui généralise celle de l’optique géométrique.

@article{AIF_2000__50_6_1945_0,
     author = {Palamodov, Victor P.},
     title = {Dynamics of wave propagation and curvature of discriminants},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {50},
     number = {6},
     year = {2000},
     pages = {1945-1981},
     doi = {10.5802/aif.1811},
     zbl = {1022.35097},
     zbl = {01544085},
     mrnumber = {2002c:35285},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2000__50_6_1945_0}
}
Palamodov, Victor P. Dynamics of wave propagation and curvature of discriminants. Annales de l'Institut Fourier, Volume 50 (2000) no. 6, pp. 1945-1981. doi : 10.5802/aif.1811. http://www.numdam.org/item/AIF_2000__50_6_1945_0/

[1] J.J. Duistermaat, Oscillatory integrals, Lagrange immersions and unfolding of singularities, Comm. Pure Appl. Math., 27 (1974), 207-278. | MR 53 #9306 | Zbl 0285.35010

[2] J.J. Duistermaat, Fourier Integral Operators, Birkhäuser, 1996. | MR 96m:58245 | Zbl 0841.35137

[3] J.J. Duistermaat, L. Hörmander, Fourier integral operators, II, Acta Math., 128, 1-2 (1972), 183-269. | MR 52 #9300 | Zbl 0232.47055

[4] R. Hartshorne, Residues and Duality, Lectures Notes in Math., 20, Springer, 1966. | Zbl 0212.26101

[5] L. Hörmander, Fourier integral operators, I, Acta Math., 127, 1-2 (1971), 79-183. | MR 52 #9299 | Zbl 0212.46601

[6] L. Hörmander, The Analysis of Linear Partial Differential Operators, IV, Fourier Integral Operators, Springer, 1985. | Zbl 0601.35001

[7] E. Looijenga, The complement to the bifurcation variety of a simple singularity, Invent. Math., 23 (1974), 105-116. | Zbl 0278.32008

[8] B. Malgrange, Ideals of differentiable functions, Oxford University Press, 1966. | Zbl 0177.17902

[9] V.P. Palamodov, Distributions and Harmonic Analysis, Encyclopaedia of Mathematical Science, 72, Springer, 1993, 1-127. | MR 1447631 | Zbl 0826.46025

[10] L. Schwartz, Théorie des distributions, Hermann, 1966. | Zbl 0149.09501

[11] J.-C. Tougeron, Idéaux de fonctions différentiables, Ann. Inst. Fourier, 18-1 (1968), 177-240. | Numdam | MR 39 #2171 | Zbl 0188.45102